Alert archive / North Dakota / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 19, 2013, 10:42 PM CDT for Stutsman County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 10:42 PM CDT (03:42 UTC)
- Expired
- Jun 20, 2013, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WGUS53 KBIS 200342 FFWBIS NDC093-200930- /O.NEW.KBIS.FF.W.0002.130620T0342Z-130620T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1042 PM CDT WED JUN 19 2013 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 430 AM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL RATES OF TWO TO THREE INCHES PER HOUR ARE OCCURRING WITH THIS STORMS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES INTERSTATE 94 BETWEEN CLEVELAND AND JAMESTOWN...AND LOCATIONS SOUTH TO NEAR SYDNEY. LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913 $$ AYD
4 follow-up statements
787 WGUS73 KBIS 200348 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1048 PM CDT WED JUN 19 2013 NDC093-200930- /O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STUTSMAN ND- 1048 PM CDT WED JUN 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY UNTIL 430 AM CDT... AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA...WITH RAINFALL AMOUNTS OF TWO TO THREE INCHES PER HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES INTERSTATE 94 BETWEEN CLEVELAND AND JAMESTOWN...AND LOCATIONS SOUTH TO NEAR SYDNEY. THIS WARNING DOES NOT INCLUDE THE CITY OF JAMESTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913 $$ AYD
507 WGUS73 KBIS 200449 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1149 PM CDT WED JUN 19 2013 NDC093-200930- /O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STUTSMAN ND- 1149 PM CDT WED JUN 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY UNTIL 430 AM CDT... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 5 TO 6 INCHES OF RAIN ARE EXPECTED FOR LOCATIONS ALONG INTERSTATE 94 BETWEEN JAMESTOWN TO NEAR ELDRIDGE...AND LOCATIONS SOUTH TO NEAR SYDNEY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913 $$ AYD
584 WGUS73 KBIS 200530 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1230 AM CDT THU JUN 20 2013 NDC093-200930- /O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STUTSMAN ND- 1230 AM CDT THU JUN 20 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY UNTIL 430 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT UP TO FOUR INCHES OF RAIN HAS FALLEN FROM JUST WEST OF JAMESTOWN...TO ELDRIDGE...SOUTH TO NEAR SYDNEY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE BY 130 AM CDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913 $$ AYD
867 WGUS73 KBIS 200714 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 214 AM CDT THU JUN 20 2013 NDC093-200930- /O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STUTSMAN ND- 214 AM CDT THU JUN 20 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY UNTIL 430 AM CDT... AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT UP TO FOUR INCHES OF RAIN HAS FALLEN FROM JUST WEST OF JAMESTOWN...TO ELDRIDGE...SOUTH TO NEAR SYDNEY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE BY 230 AM CDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913 $$ AYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:41 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 19, 9:41 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 941 PM CDT WED JUN 19 2013 .UPDATE... ISSUED AT 941 PM CDT WED JUN 19 2013 QUICK UPDATE TO CANCEL THE WIND ADVISORY IN THE SOUTHWEST AS SOUTHEAST WINDS HAVE DECREASED TO LESS THAN WIND ADVISORY CRITERIA. UPDATE ISSUED AT 920 PM CDT WED JUN 19 2013 LATEST RADAR IMAGERY SHOWS CONVECTION REMAINING ISOLATED AND CONFINED TO EAST CENTRAL NORTH DAKOTA. THE 00Z NAM AND LATEST RAP BOTH APPEAR TO HAVE A BETTER HANDLE ON WHAT HAS AND HAS NOT DEVELOPED...VERSUS THE HRRR WHICH HAS BEEN OVER FORECASTING THE DEVELOPMENT OF CONVECTION THIS EVENING. USING THE 00Z NAM AND LATEST RAP MODELS...THE MAIN SHORTWAVE NOW ROTATING INTO NORTHEAST IDAHO AND PRODUCING THE CONVECTIVE AREA IN CENTRAL MONTANA WILL SHIFT A BIT FURTHER EAST INTO NORTHWEST NORTH DAKOTA AFTER 06Z...WITH THE NAM ADVERTISING AN AREA OF CONVECTION FROM CROSBY TO WILLISTON SOUTH TO DICKINSON FROM 06Z TO 09Z...AND INTO BISMARCK BETWEEN 09Z AND 12Z THURSDAY. HOWEVER THE RAP SUGGESTS THAT IT MAY NOT BE AS WIDESPREAD. STILL QUITE A BIT OF UNCERTAINTY PAST 06Z AND WHAT WILL EVENTUALLY EVOLVE...THUS MADE MINOR CHANGES TO POPS LATER TONIGHT. HOWEVER HAVE SCALED BACK POPS THROUGH 06Z BASED ON THE CURRENT TRENDS. WILL CONTINUE TO FOLLOW SPC ON THE SEVERE AREA AND MONITOR THE CONVECTION AS IT ENTERS EASTERN MONTANA LATER THIS EVENING. UPDATE ISSUED AT 618 PM CDT WED JUN 19 2013 CURRENT SATELLITE IMAGERY SHOWS A MID LEVEL SHORTWAVE ROTATING NEAR SHIELDS IN SIOUX COUNTY WITH RADAR CONTINUING TO INDICATE AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS WAVE. NOTHING SEVERE AS OF YET WITH WEAK SHEAR...SFC TO 6KM SHEAR VALUES WELL LESS THAN 30KT. THUS DESPITE HIGH REFLECTIVITY'S LOW TO MID LEVELS...THEY HAVE NOT BEEN ABLE TO REACH MUCH HIGHER TO PRODUCE SEVERE CRITERIA. HAVE ADJUSTED HOURLY TEMPERATURES IN THIS AREA WITH COOLER READINGS OVER THE NEXT FEW HOURS. THIS SHORTWAVE WILL CONTINUE TO MOVE NORTHEAST INTO THE SOUTHERN JAMES RIVER VALLEY BUT NOT EXPECTING ANYTHING SEVERE WITH IT. AN ISOLATED THUNDERSTORM WAS ALSO NOTED JUST SOUTHEAST OF KENMARE MOVING NORTHWEST AND WILL CONTINUE TO MONITOR IT. FURTHER WEST...STRONG SOUTHEASTERLY LOW LEVEL FLOW AND STRONG SOUTHWEST WIND ALOFT ARE RESULTING IN SFC TO 6KM SHEAR VALUES OF 40KT IN FAR SOUTHWEST NORTH DAKOTA. SFC MAP AND SATELLITE IMAGERY DEPICT A WARM FRONT IN CENTRAL SOUTH DAKOTA WITH A SMALL CUMULUS FIELD SOUTHWEST...AND IN NORTHWEST NORTH DAKOTA. THIS WILL BE WATCHED CLOSELY THIS EVENING FOR THUNDERSTORM DEVELOPMENT. THE 12Z WRF DID PICK UP ON THE SIOUX COUNTY CONVECTION MENTIONED ABOVE FOR THIS EVENING...AND IT INDICATES THAT A LINE OF CONVECTION WILL FORM IN EASTERN MONTANA AND WESTERN NORTH DAKOTA SHORTLY AFTER 00Z. THE HRRR AND RAP DELAY THE LINE UNTIL AROUND 06Z...AND THEN RAMP UP CONVECTION IN NORTHWEST NORTH DAKOTA THEREAFTER. ADDITIONAL CONVECTION IS FOREACST TO INITIATE AND EXTEND INTO THE JAMES RIVER VALLEY AFTER 06Z...ESSENTIALLY RESULTING IN A NORTHWEST TO SOUTHEAST CONVECTION LINE ALONG THE WARM FRONTAL BOUNDARY. FOR THIS EVENING...ANY AREA IS PRONE TO CONVECTION...AND WILL CONTINUOUSLY MONITOR FOR INITIAL SIGNS. HOWEVER MORE CONFIDENT WITH SEVERE WEATHER DEVELOPMENT WEST AND NORTHWEST...WITH BETTER SHEAR VALUES AND CLOSER TO SHORTWAVE ENERGY EJECTING FROM IDAHO INTO MONTANA THROUGH MOST OF THE NIGHT. THIS REMAINS IN LINE WITH THE CURRENT FORECAST AND SPC DAY ONE OUTLOOK. MINIMAL CHANGES TO CURRENT EVENING/OVERNIGHT FORECAST. WIND ADVISORY CONTINUES IN THE SOUTHWEST THROUGH EARLY EVENING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 333 PM CDT WED JUN 19 2013 MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE... WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS. ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 333 PM CDT WED JUN 19 2013 THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW. THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2 INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY" CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT. CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45. BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT CHANCE IN THE WEST. FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL IN PLACE. SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN AGREEMENT FOR PLACEMENT AND TIMING. NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND LOW TO MID 80S EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 618 CDT WED JUN 19 2013 MAINLY VFR CIGS/VSBYS THROUGH 06Z THURSDAY...WITH AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS WEST OVERNIGHT AND CENTRAL THURSDAY. WITH ANY HEAVY THUNDERSTORMS...EXPECT BRIEF PERIODS OF MVFR CIGS/VSBYS. PREDOMINANT SHOWERS AND THUNDERSTORMS HAVE BEEN TO THE 00Z FORECASTS LATE WEDNESDAY NIGHT THROUGH THURSDAY. && .HYDROLOGY... ISSUED AT 333 PM CDT WED JUN 19 2013 THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME O DRY OUT RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME PROBLEMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...WAA LONG TERM...JV AVIATION...KS HYDROLOGY...WAA
Hazardous weather outlook, Jun 19, 6:43 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CDT WED JUN 19 2013 NDZ004-011-012-202345- BOTTINEAU-WARD-MCHENRY- 643 PM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE LATE TONIGHT...MAINLY NORTH OF LAKE SAKAKAWEA WEST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND FRIDAY. NDZ001>003-005-009-010-013-017>023-025-034>037-042-045>048-050- 051-202345- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 643 PM CDT WED JUN 19 2013 /543 PM MDT WED JUN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE MAINLY NORTH OF LAKE SAKAKAWEA AND WEST OF HIGHWAY 83 LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND FRIDAY. NDZ031>033-040-041-043-044-202345- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 543 PM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT THIS EVENING. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. THUNDERSTORM CHANCES WILL INCREASE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...WITH MORE STORMS FRIDAY AND FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON FRIDAY. KS/WAA/JV
In the hours before
Special weather statement, Jun 19, 10:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1016 PM CDT WED JUN 19 2013 NDZ037-200345- STUTSMAN ND- 1016 PM CDT WED JUN 19 2013 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN STUTSMAN COUNTY UNTIL 1045 PM CDT... AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF JAMESTOWN TO JAMESTOWN...AND MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... JAMESTOWN... ELDRIDGE... BUCHANAN... SPIRITWOOD LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:20 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
| Jun 19, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 42 min |
| Jun 19, 11:32 PM CDT | Flash Flood Warning | BIS | Dickey | 6 hr |
| Jun 19, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jun 20, 12:48 AM CDT | Flash Flood Warning | BIS | LaMoure, Logan | 6 hr |
| Jun 20, 12:56 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 64 min |
| Jun 20, 1:17 AM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Jun 20, 1:53 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 67 min |
| Jun 20, 2:34 AM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 6 hr |
| Jun 20, 3:01 AM CDT | Flash Flood Warning | BIS | Wells | 6 hr |
| Jun 20, 4:12 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 63 min |
| Jun 20, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 55 min |
| Jun 20, 4:27 AM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Jun 20, 4:55 AM CDT | Areal Flood Warning | BIS | Dickey, LaMoure, Logan, Stutsman | 30 hr |
| Jun 20, 6:17 AM CDT | Areal Flood Warning | BIS | Wells | 28 hr |
| Jun 20, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 60 min |
| Jun 20, 1:15 PM CDT | Flash Flood Watch | BIS | Dickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more | 62 hr |
| Jun 20, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 60 min |
| Jun 20, 5:00 PM CDT | Flash Flood Warning | BIS | Emmons | 6 hr |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 60 min |
| Jun 20, 5:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 44 min |
| Jun 20, 6:17 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 43 min |
| Jun 20, 6:49 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 41 min |
Nearby
Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.